Alert archive / Texas / Tornado Warnings in 1996
Tornado Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 20, 1996, 4:12 PM CDT for Shelby County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 1996, 4:12 PM CDT (21:12 UTC)
- Expired
- Apr 20, 1996, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Shelby County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 4:15 PM CDT | Tornado F1 | Timpson, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2730 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 202112 TORSHV TXC419-202145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 412 PM CDT SAT APR 20 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 445 PM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...NORTHERN SHELBY COUNTY NATIONAL WEATHER SERVICE RADAR INDICATED POSSIBLE TORNADOES IN NORTHERN SHELBY COUNTY JUST NORTHEAST AND JUST SOUTHWEST OF TIMPSON< TEXAS... MOVING NORTHEAST AT 35 MILES AN HOUR. IF YOU ARE IN A MOBILE HOME...GO TO A STORM SHELTER IF AVAILABLE. IF A STORM SHELTER IS NOT AVAILABLE...SEEK SHELTER IN A DITCH OR LOW SPOT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 2:55 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 20, 2:55 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SAT APR 20 1996 LARGE AREA RW/TSTMS MOVING INTO E TX ATTM. APPEARS CAP IS BKN AND CNVCTN TO INTENSIFY. WIND SHIFT BNDRY ON 88D JUST SOUTH OF SHV EXTENDING INTO TSTM CLUSTER. EXPCT ACTIVITY TO EXPAND ALONG BOUNDARY AND CONNECT TO SMALLER AREA OF YOUNG TSTMS NORTH OF MLU. SELS CONSIDERING A WATCH. WILL NOW GET POISED FOR ISSUANCE. AS FOR NEXT COUPLE OF DAYS...WILL REMAIN IN WARM MOIST SECTOR THRU MON. FOR NOW WILL GET POISED TO WORK WATCH. SHV 67/82/69/79 7365 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:46 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 44 min |
| Apr 19, 8:03 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 27 min |
| Apr 19, 8:30 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 45 min |
| Apr 19, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 28 min |
| Apr 19, 9:03 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 57 min |
| Apr 19, 9:14 PM CDT | Severe Thunderstorm Warning | SHV | Morris, Titus | 46 min |
| Apr 19, 9:21 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 54 min |
| Apr 19, 10:22 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 53 min |
| Apr 19, 11:19 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 26 min |
| Apr 20, 2:44 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 61 min |
| Apr 20, 3:14 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 46 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 50 min |
| Apr 20, 3:51 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 54 min |
| Apr 20, 4:18 PM CDT | Tornado Warning | SHV | Panola | 27 min |
Nearby
Tornado Warnings in Texas, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.